Tokyo Journal of Mathematics

Motion of Charged Particles and Homogeneous Geodesics in Kähler $C$-Spaces with Two Isotropy Summands


Full-text: Open access


Let $(M=G/K, g, J)$ be a Kähler $C$-space with two isotropy summands. We classify all such spaces. Thus, by using previous work of O. Ikawa, we obtain a large class of examples where the differential equation $\nabla_{\dot{x}}\dot{x}=kJ\dot{x}$ of the motion of a charged particle under the electromagnetic field $kJ$ can be explicitly solved. In particular, geodesics curves in these spaces can also be described.

Article information

Tokyo J. Math., Volume 32, Number 2 (2009), 487-500.

First available in Project Euclid: 22 January 2010

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 83C10: Equations of motion
Secondary: 83C50: Electromagnetic fields 53C30: Homogeneous manifolds [See also 14M15, 14M17, 32M10, 57T15] 53C55: Hermitian and Kählerian manifolds [See also 32Cxx]


ARVANITOYEORGOS, Andreas; CHRYSIKOS, Ioannis. Motion of Charged Particles and Homogeneous Geodesics in Kähler $C$-Spaces with Two Isotropy Summands. Tokyo J. Math. 32 (2009), no. 2, 487--500. doi:10.3836/tjm/1264170245.

Export citation


  • T. Adachi–S. Maeda–S. Udagawa, Simpleness and closedness of circles in compact Hermitian symmetric spaces, Tsukuba J. Math., 24 (2000) 1–13.
  • D. V. Alekseevsky, Flag manifolds, in Sbornik Radova, 11 Jugoslav, Seminr. Beograd, 6 (14) (1997) 3–35.
  • D. V. Alekseevsky, Isotropy representations of flag manifolds, in Proceedings of the 17th Winter School ʽʽ Geometry and Physics” (Srni, 1997) (editors J. Slovak et al.), Rend. Circ. Mat. Palermo Suppl., 54 (1998) 13–24.
  • D. V. Alekseevsky–A. Arvanitoyeorgos, Riemannian flag manifolds with homogeneous geodesics, Trans. Amer. Math. Soc., 359 (8) (2007) 3769–3789.
  • D. V. Alekseevsky–C. Medori–A. Tomassini, Maximally homogeneous para-CR manifolds, Ann. Glob. Anal. Geom., 30 (2006) 1–27.
  • D. V. Alekseevsky–A. M. Perelomov, Invariant Kähler-Einstein metrics on compact homogeneous spaces, Funct. Anal. Appl., 20 (3) (1986) 171–182.
  • M. Bordeman, M. Forger and H. Römer, Homogeneous Kähler manifolds: paving the way towards new supersymmetric sigma models, Comm. Math. Phys., 102 (1986) 604-647.
  • A. Borel, Kählerian coset spaces of semisimple Lie groups, Proc. Nat. Acad. Sci. USA, 40 (1954) 1147–1151.
  • A. Borel–F. Hirzebruch, Characteristic classes and homogeneous spaces I, Amer. J. Math., 80 (1958) 458–538.
  • R. Dohira, Geodesics in reductive homogeneous spaces, Tsukuba J. Math., 19 (1) (1995) 233-243.
  • V. V. Gorbatzevich–A. L. Onishchik–E. B. Vinberg, Structure of Lie Groups and Lie Algebras, Encycl. of Math. Sci. v41, Lie Groups and Lie Algebras–3, Springer–Verlag.
  • S. Helgason, Differential Geometry, Lie Groups and Symmetric Spaces, Academic Press, New York 1978.
  • O. Ikawa, Hamiltonian dynamics of a charged particle, Hokkaido Math. J., 32 (3) (2003) 661–671.
  • O. Ikawa, Motion of charged particles in homogeneous spaces, Proc. Seventh Intern. Workshop in Diff. Geometry, 7 (2003) 29–40.
  • O. Ikawa, Motion of charged particles in Kähler $C$-spaces, Yokohama Math. J., 50 (2003) 31–39.
  • O. Ikawa, Motion of charged particles in homogeneous Kähler and homogeneous Sasakian manifolds, Far East J. Math. Sci. (FJMS), 14 (3) (2004) 283–302.
  • M. Itoh, On curvature properties of Kähler $C$-spaces, J. Math. Soc. Japan, 30 (1) (1978) 39–71.
  • M. Kimura, Homogeneous Einstein metrics on certain Kähler $C$-spaces, Adv. Stud. Pure. Math., 18-I (1990) 303–320.
  • C. W. Misner–K. S. Thorne–J. A. Wheeler, Gravitation, Freeman, San Francisco 1973.
  • B. O'Neill, Semi-Riemannian Geometry, Academic Press 1983.
  • R. Takagi, On higher covariant derivatives of the curvature tensors of Kählerian $C$-spaces, Nagoya Math. J., 91 (1983) 1–18.
  • H. C. Wang, Closed manifolds with homogeneous complex structures, Amer. Jour. Math., 76 (1) (1954) 1–32.